Winter Storm, Creek
- When
- February 16, 6:00 PM CST to February 17, 11:00 AM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
A strong storm system translated along a similar path to the winter storm that impacted the area on February 14th and 15th. It moved into the Southern Plains from the Southern Rockies on the 16th.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong storm system translated along a similar path to the winter storm that impacted the area on February 14th and 15th. It moved into the Southern Plains from the Southern Rockies on the 16th. Precipitation developed across portions of eastern Oklahoma during the early evening of the 16th, and became widespread across the region during the evening and overnight. Due to the deep arctic air that remained entrenched across the region, the precipitation fell as snow. A general three to five inch snowfall occurred across much of eastern Oklahoma. A band of snow persisted across northeastern Oklahoma into the morning hours of the 17th, and snow persisted across far southeastern Oklahoma into the afternoon of the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 16, 5:23 PM CST, 37 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
523 PM CST Tue Feb 16 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions are set to worsen over the next few hours
across eastern Oklahoma and western Arkansas with IFR conditions
expected to prevail overnight into Wednesday morning.
&&
.PREV DISCUSSION... /Issued 233 PM CST Tue Feb 16 2021/
DISCUSSION...
After a bitter cold start with record cold daily and all time
temperatures across the area this morning, we have "warmed" into
the teens under mostly sunny skies this afternoon. The coldest air
of this long lived arctic air mass is now thankfully behind us,
though it will be a long slow process to warm up back to seasonal
temperatures. Clouds have begun to stream back into the region
this afternoon ahead of the next storm set to bring another round
of snow to the area. The snow will move into eastern Oklahoma this
evening and continue to build eastward into the night tonight. The
heaviest snow from this system will fall overnight tonight along
the leading edge of a 700mb jet and WAA axis that will spread from
southwest to northeast across eastern Oklahoma and northwest
Arkansas tonight. A wide swath of generally 4-6 inches of snow
with locally higher amounts is expected for most of the area with
this storm. A secondary band of snow may form tomorrow morning
along a secondary surge within the 700mb flow across southeastern
Oklahoma up into west central Arkansas, though the trend with this
secondary wave has been to move further south with the heavier
precip and thus totals have been lowered some for southeast
Oklahoma and west central Arkansas due to less snow occurring
within this secondary band tomorrow.
Some light snow and flurries will remain possible throughout the
day on Wednesday within the wrap around moisture of the exiting
low with additional light accumulations expected. A Winter Storm
Warning is in effect from 4PM this afternoon until 6AM Thursday
morning, though much of the warning will probably be able to be
cancelled early as snow exits tomorrow evening.
After this system moves out, a pattern shift will be fully
underway, with the prolonged central and eastern CONUS troughing
finally breaking down and a more progressive longwave pattern
setting up across the region. The warm up will begin on Thursday,
though the substantial snowpack across the entire area will limit
daytime heating for a few days until the snow is melted. Thus,
have kept high temperatures mostly lower than ensemble guidance
until late this weekend and early next week when most of the snow
should be gone throughout the area. We may finally warm above
freezing briefly by Friday afternoon in some locations, and
definitely by Saturday afternoon, breaking what will most likely
go down as the second longest streak of time spent below freezing
on record.
Early next week could see highs jump back above normal for a
change, which will be welcome relief after what has been a
bitterly cold stretch around here.
Bowlan
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 6 AM CST Thursday for OKZ049-053>076.
AR...Winter Storm Warning until 6 AM CST Thursday for ARZ001-002-010-
011-019-020-029.
&&
AVIATION.....10Hazardous Weather Outlook National Weather Service Tulsa OK 525 PM CST Tue Feb 16 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 525 PM CST Tue Feb 16 2021 ...ACCUMULATING SNOWFALL TONIGHT THROUGH WEDNESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening into tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Early Evening. Additional Accumulations Continue Through Wednesday. WIND CHILL. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread moderate to occasionally heavy snow will spread into Eastern Oklahoma this evening, moving into northwest Arkansas by late evening. Snowfall totals of 4 to 8 inches are currently forecast across much of the area which will create hazardous driving conditions tonight through the day Wednesday. A winter storm warning remains in effect for all of eastern Oklahoma and northwest Arkansas through Wednesday night. Winds have decreased to less than 10 mph across the region and will only slightly increase tonight through Wednesday. Despite the lighter winds, dangerously cold wind chills will continue with any local increase in wind speeds. The extreme cold has resulted in unusual demand on the electrical system across the region and rolling blackouts have occurred. You are encouraged to find ways to conserve power over the next few days until the arctic cold leaves. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Winter Weather and Dangerous Wind Chill Potential. THURSDAY and FRIDAY...Dangerous Wind Chill Potential. SATURDAY...No Hazards. SUNDAY...High Wind Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Snow will be ongoing Wednesday, but will gradually taper off in intensity from west to east during the day. Road conditions will be impacted from the forecast snow amounts with dangerous travel conditions likely to persist into Wednesday night. Dangerous wind chill values will persist through Friday. A warming and drying trend will begin late week through the weekend. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
17 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, February 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 939899, 939901, 939906, 939888, 939894, 939902, 939889, 939895, 939896, 939900, 939903, 939905, 939890, 939891, 939897, 939898, 939893.